Wristbands for Relief from Chemotherapy, Anesthesia Nausea
For the past fifty years, Chemotherapy Drugs have played a major role in the treatment of many forms of cancer. It may be the only treatment used, or it may be used in combination with surgery or radiation therapy.
Chemotherapy has been proven effective and destroys cancer cells by stopping them from growing and multiplying. However, this same process can also harm other normal, healthy cells as well. Because of this, there are many possible side effects from chemotherapy, such as hair loss, dry mouth, mouth sores, difficulty swallowing, and nausea and vomiting.
The healthy cells will usually recover shortly after the chemotherapy is complete. For instance, the patient’s hair will grow back again and other side effects will end. This does not, however, lessen the pain, discomfort, and disruption that a patient experiences while the treatments are ongoing.
Nausea and vomiting, the most common side effect of chemotherapy, is known medically as Chemotherapy-Induced Nausea and Vomiting (CINV). Some chemotherapy drugs cause nausea and vomiting in almost all patients who take them. Others cause almost no nausea and vomiting at all. The chemotherapy drugs most likely to cause nausea and vomiting (30% - 90% of patients) include:
- cisplatin (Platinol)
- carmustine (BiCNU)
- cyclophosphamide (Cytoxan)
- dacarbazine (DTIC-Dome)
- streptozocin (Zanosar)
- mechlorethamine (Mustargen)
Radiation Therapy Nausea
Radiation therapy is one of the most common treatments for cancer and is used in more than half of all cancer cases. In Radiation therapy, high-energy radiation is beamed onto specific organs or parts of organs. This radiation breaks up the genetic material inside the cancerous cells, which stops them from multiplying and spreading to other areas of the body.
The effect on healthy cells is minimized because the radiation is focused specifically on the cancerous area. However, when radiation therapy is applied to the Digestive System (GI tract) or directly to the Brain, nausea and vomiting is most likely to occur as a side effect. The same is true for any radiation to the upper abdomen (above the navel), because the radiation must still pass through parts of the GI tract.
When nausea and vomiting occurs as a result of radiation therapy, it is known medically as Radiation-Induced Nausea and Vomiting (RINV). Evidence suggests that it happens because of cell injury in the stomach and GI Tract or (in the case of radiation to the brain) because of cell injury to the part of the brain that controls vomiting.
FIND OUT WHAT CAUSES YOUR CANCER TREATMENT NAUSEA >>
DO YOU SUFFER FROM CANCER TREATMENT NAUSEA?
What People Are Saying:
“The BioBand has been a lifesaver. I tried over-the-counter medicine and the motion sickness patch, but I always had side effects – drowsiness and dry mouth. With the BioBand, no side effects at all. By the way, I donated my BioBand to a woman diagnosed with breast cancer right after she lost her job and her health insurance expired. The chemotherapy was making her nauseated. Guess what? – She’s now symptom free!”
-- Dr. Maryann P. – Pittsburg, PA
READ MORE TESTIMONIALS>>